MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION PINNACLE PRECISION ACCESS SYSTEM; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION PINNACLE PRECISION ACCESS SYSTEM; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 05/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that when the physician was trying to advance the ik sheath for a left heart catheterization (lhc) procedure via right groin access; he took the introducer out and left the wire, put the introducer back in to advance the sheath and then when he took the introducer out again, the wire broke off.Blood loss was reported to be less than 250cc.The patient was in stable condition, and the procedure was completed.Additional information was received on may 8, 2019.There was no harm to the patient; they were able to remove the broken wire segment.They continued the case with a second sheath successfully.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to update section h3, and to provide the completed investigation results.One 5fr introducer sheath, dilator, and guidewire were returned for product evaluation.Visual inspection revealed that there was a kink observed on the distal end of the sheath and a sharp bend was noted towards the distal end of the dilator.The guidewire was broken and a part of it was returned, which was visually examined under the microscope.The stiff end of the wire was measured to be 0.0205 inches using a vernier caliper which is within the manufacturer specifications.Functional testing was performed, and the failure was attempted to be replicated by bending the wire to check if it is brittle, the wire did not break upon bending.The fractured end surface was analyzed under a scanning electron microscope (sem).No evidence of fatigue fracture was observed.Per the supplier investigation; a review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.The history records indicate this product was final inspection tested and was determined to be acceptable.Based on the provided information and investigation results, there is no definitive evidence that this event was related to a device defect or malfunction.It is likely that that reported event was caused by the wire being caught up in the dilator bend region during withdrawal.However, the exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
PINNACLE PRECISION ACCESS SYSTEM
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key8640620
Report Number1118880-2019-00114
Device Sequence Number11331469
Product Code DYB
UDI-Device Identifier00389701010885
UDI-Public00389701010885
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K111606
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Model NumberN/A
Device Catalogue Number70-5165
Device Lot NumberXD13
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2019
Initial Date Received by Manufacturer 05/03/2019
Supplement Date Received by Manufacturer07/31/2019
Initial Report FDA Received Date05/24/2019
Supplement Report FDA Received Date08/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age83 YR
Patient Weight47